ELIZABETH V. POTTER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In the report by Klein and Bell (1), describing two patients who developed signs of disseminated intravascular coagulation while on heparin therapy, there is no reference to the source of the heparin used. In view of other recent reports (2, 3) describing coagulative factors in heparin obtained from hog intestine, the source becomes of utmost importance in the assessment of heparin effect. Only the Upjohn Co. was producing beef-lung heparin at the time of these last reports, and there was no increase in the incidence of thrombosis with the use of this preparation, in contrast to preparations
POTTER EV. Heparin Source and Effect. Ann Intern Med. 1974;81:275. doi: 10.7326/0003-4819-81-2-275_1
Download citation file:
Published: Ann Intern Med. 1974;81(2):275.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use